News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Loooong menstrual period, no sexual desire... Depo shot???


 roh_z - Tue Dec 25, 2007 11:23 pm

I recieved the Depo-Provera shot in late September/early October. I was told that this shot could completely mess up the regularity of your period for the first three months before recieving the second shot. However, many other things have been messed up since recieving this shot!!! For the first two months after my shot, i had no period at all. Then on the saturday after thanksgiving (November 24th i think...) I had the MOST painful cramps of my life and then had a period. I have had my period ever since-- it's been present for more than a month, sometimes very light and sometimes normal.

Other than that wonderful side effect, i have had absolutely NO sex drive whatsoever, however that started even before i got the shot. I tried to take birth control pills for a month before getting the shot, and that is when i started to lose interest in sex.

My last concerns are that since i started having sex i have gotten reoccurant UTI's and since I got my wonderful month long period, penetration has been VERY painful for the first minute or so.

I know this is all very specific, but does ANYONE know if there is some sort of connection between all of these? They all started after I started birth control but I didn't think that birth control was supposed to cause so many problems!!

Thank you to ANYONE who can help me.

PS- i have had "classic migraines" since i was nine, so i am only supposed to be on the progestin-only types of birth control. The pills i was on were Micro-somethings and I am on the Depo-provera shot which should only contain progestin and no estrogen. HELLLPP!!!
 Debbie Miller, RN - Wed Dec 26, 2007 12:10 am

User avatar Hello,
Yes, your adverse effects could be related to the hormonal birth control. There is no way to know in advance how a woman will respond to the pills or shots that alter the hormones. Some people experience no symptoms; others find they cannot tolerate this method of contraception and have to abandon it for something non-hormonal in nature.

UTIs can also become a problem when you are sexually active. Again, this is an individual thing and most women do not have this problem while a few are prone to this. A few things you can do to try to reduct the frequency of the infections. Urinate prior to having intercourse and again immediately afterward. This will help flush bacteria away from the ureters.

Additional tips for those prone to urinary tract infections:
* Drink plenty of water and other liquids.
* Urinate frequently - never put it off because it is inconvenient.
* Always wipe from front to back after bowel movements to prevent bacteria in the anal region from spreading to the vagina and urethra.
* Avoid bubble baths (showers are recommended).
* Use good hygiene and daily washing of the area around the vagina and anus.
* Empty your bladder as soon as possible after intercourse, and drink a full glass of water to help flush bacteria.
* Avoid using deodorant sprays or feminine products/douches.
* Wear cotton underwear

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here